Why the study?
Does high-dose cyclophosphamide induce electrocardiographic changes and late potentials in adult patients with non-Hodgkin lymphoma?
Does high-dose cyclophosphamide induce electrocardiographic changes and late potentials in adult patients with non-Hodgkin lymphoma?
High-dose cyclophosphamide causes subclinical electrical instability and mild systolic dysfunction in patients with non-Hodgkin lymphoma previously treated with anthracyclines.
The most common cardiotoxic effects of high-dose cyclophosphamide (CY) are electrocardiographic changes and transient arrhythmias. Therefore, we prospectively assessed serial electrocardiogram (ECG) and signal-averaged electrocardiogram (SAECG) recordings in 30 adult patients with non-Hodgkin lymphoma (NHL) receiving high-dose CY as part of high-dose chemotherapy (HDT) regimen. All patients were treated with anthracyclines earlier. Heart-rate-corrected QT interval and QT dispersion (QTc and QTc dispersion) were measured from ECG. QRS duration and late potentials (LPs) were analysed from SAECG. Both ECG and SAECG were recorded 1 day (d) prior to HDT (d-7) at baseline, and 1 day (d-2), 7 days (d+7), 12 days (+12) and 3 months (m+3) after HDT. Stem cells were infused on day 0 (d0). Cardiac systolic and diastolic function were assessed on (d-7), (d+12) and (m+3) by radionuclide ventriculography. At baseline, four patients presented with LPs. Cardiac systolic function decreased significantly (53 +/- 2; 49 +/- 2%, P = 0.009 versus baseline), whilst no patient developed acute heart failure. QRS duration prolonged and RMS(40) reduced significantly versus baseline (104 +/- 3; 107 +/- 3 ms, P = 0.003; 41 +/- 4; 38 +/- 3 microV, P = 0.03), and six patients (21%) presented with LPs after CY treatment. Both QTc interval and QTc dispersion increased versus baseline (402 +/- 5; 423 +/- 5 ms, P<0.001; 32 +/- 2; 44 +/- 3 ms, P = 0.012), and six patients (20%) developed abnormal QT dispersion. In conclusion, high-dose CY causes subclinical and transient electrical instability reflected by occurrence of LPs as well as increased QTc interval and QT dispersion. Thus, longer follow-up is required to confirm the meaning of these adverse effects on cardiac function and quality of life.
No takes yet. Share an insight, caveat, or question.
Kuittinen et al. (2010) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: